Alert archive / Idaho / Special Weather Statements in 2013
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 1, 2013, 6:40 PM PDT for Idaho County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 6:40 PM PDT (01:40 UTC)
- Expired
- Aug 1, 2013, 7:30 PM PDT
- In force
- 50 min
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 201 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3551 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS85 KMSO 020140 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 740 PM MDT THU AUG 1 2013 IDZ006-020230- SOUTHERN CLEARWATER MOUNTAINS- 640 PM PDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN IDAHO COUNTY UNTIL 730 PM PDT... AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MACKAY BAR NEAR SALMON RIVER...OR 41 MILES NORTHEAST OF MCCALL...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. BRIEF HEAVY RAIN WILL FALL NEAR THE MACKEY BAR FLOOD PRONE AREA. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHINA BAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA. && LAT...LON 4560 11503 4537 11491 4524 11553 4541 11562 TIME...MOT...LOC 0139Z 249DEG 19KT 4536 11545 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:23 PM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 1, 1:23 PM PDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
223 PM MDT Thu Aug 1 2013
.DISCUSSION...An active 24-36 hours is in store across the
northern Rockies region. An impressive low pressure system currently
along the Washington/Oregon coastline continues to move towards
the northern Rockies which will lead to numerous weather impacts,
which are detailed below:
Strong to severe thunderstorms: Strong thunderstorms have already
formed early this afternoon and will continue to strengthen across
the region through this evening. The strongest storms are expected
generally across southwest Montana and Lemhi County Idaho where a
severe thunderstorm watch has been issued. The main threats will
be heavy rain, large hail and frequent lightning, with a secondary
concern for strong gusty winds. Thunderstorms will also be
possible across north central Idaho and west-central/northwest
Montana however, these storms are not expected to be as strong.
Heavy rain: As the low pressure system moves inland tonight into
Friday, an impressive amount of moisture is expected to wrap into
the region. The moisture combined with upper level forcing from
the low should lead to a band of moderate to heavy rainfall. This
band is expected to be focused mainly across northwest Montana,
generally areas north of Interstate 90. These locations could see
anywhere between 1-2" of rain, especially as you head north to
near the Canadian border and along the Continental Divide
including Glacier National Park. Due to the fact that these
rainfall amounts should be spread out in about a 24 hour period
there are no widespread flooding concerns at this time. The one
exception is for the Going to the Sun Road in Glacier Park which may
have some rock and debris on the roadway due to the steep terrain
and runoff. South of interstate 90, precipitation amounts drop off
quite quickly. Locations that will experience the least rain
include southwest Montana, Lemhi County and the southern portions
of Idaho County.
Temperatures will be much cooler on Friday, especially across
northwest Montana where the heaviest rain is expected. This will
may for a cool/wet day for those with planned outdoor activities.
High pressure is expected to build back into the region beginning
Sunday. This will bring a warming and drying trend into early next
week with temperatures reaching back into the low 90s for valley
locations.
&&
.AVIATION...KSMN and KBTM will continue to see strong to severe
storms through 01/0400z. These storms will be capable of producing
large hail, very gusty winds and heavy rain. Showers and
thunderstorms will continue to impact these areas into the
overnight hours, though are not expected to be as strong after 01/0400z.
KMSO also has the potential to see thunderstorms developing around 20z,
though the stronger storms are expected to be south of the air
terminal. KGPI will likely see occasional heavy rain later in the
early evening and continuing through the night, reducing
visibility and lowering ceilings at times. All terminals will have
lowering ceilings and mountain obscurations through the evening
hours into tomorrow morning.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...RED FLAG WARNING until 9 PM MDT this evening Eastern Lemhi
County...Western Lemhi County.
RED FLAG WARNING until 11 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Southern Clearwater Mountains.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Special weather statement, Aug 1, 2:35 PM PDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
335 PM MDT THU AUG 1 2013
MTZ007-012200-
BUTTE/BLACKFOOT REGION-
335 PM MDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SILVER BOW AND EASTERN
DEER LODGE COUNTIES UNTIL 400 PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREGSON HOT SPRINGS...OR 12
MILES SOUTH OF ANACONDA...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUTTE...GREGSON HOT
SPRINGS...SILVER BOW...WALKERVILLE...CRACKERVILLE...OPPORTUNITY...
RAMSAY...NISSLER AND NEWCOMB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.
&&
LAT...LON 4594 11242 4580 11288 4602 11304 4623 11257
4618 11256 4619 11251 4613 11251 4608 11245
4605 11246 4603 11243
TIME...MOT...LOC 2135Z 237DEG 25KT 4599 11281Local storm report, Aug 1, 3:14 PM PDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
414 PM MDT THU AUG 1 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 2 ESE HAMILTON 46.24N 114.12W
08/01/2013 M0.21 INCH RAVALLI MT TRAINED SPOTTER
HEAVY RAIN DURATION 20 MINUTES OBSERVER
LOCATION 2 ESE HAMILTON
&&
IRIS SYSTEMLocal storm report, Aug 1, 3:25 PM PDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
425 PM MDT THU AUG 1 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HEAVY RAIN 3 NNE NEWCOMB 45.95N 112.50W
08/01/2013 M0.37 INCH SILVER BOW MT ASOS
HEAVY RAIN DURATION 15 MINUTES
&&
IRIS SYSTEMLocal storm report, Aug 1, 3:52 PM PDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
452 PM MDT THU AUG 1 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN 6 SSE PORTERS CORNER 46.17N 113.30W
08/01/2013 M0.85 INCH GRANITE MT TRAINED SPOTTER
&&
IRIS SYSTEMSpecial weather statement, Aug 1, 5:00 PM PDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 600 PM MDT THU AUG 1 2013 IDZ006>008-020100- LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS- 500 PM PDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IDAHO COUNTY UNTIL 600 PM PDT... AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF JOHN DAY CREEK IN THE SHEEP BURN...OR 24 MILES SOUTH OF GRANGEVILLE...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRANGEVILLE... HARPSTER...CLEARWATER...FENN AND COTTONWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA. && LAT...LON 4605 11641 4607 11584 4553 11588 4552 11614 TIME...MOT...LOC 0000Z 178DEG 19KT 4562 11602
Special weather statement, Aug 1, 6:40 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 740 PM MDT THU AUG 1 2013 IDZ006-020230- SOUTHERN CLEARWATER MOUNTAINS- 640 PM PDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN IDAHO COUNTY UNTIL 730 PM PDT... AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MACKAY BAR NEAR SALMON RIVER...OR 41 MILES NORTHEAST OF MCCALL...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. BRIEF HEAVY RAIN WILL FALL NEAR THE MACKEY BAR FLOOD PRONE AREA. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHINA BAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA. && LAT...LON 4560 11503 4537 11491 4524 11553 4541 11562 TIME...MOT...LOC 0139Z 249DEG 19KT 4536 11545
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:00 PM PDT | Special Weather Statement | MSO | Idaho | 60 min |
Nearby
Special Weather Statements in Idaho, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.